HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM - BATTERY; VENTRICULAR (ASSISST) BYPASS
Back to Search Results |
| Model Number |
1650 |
| Medical Device Problem Code |
Battery Problem (2885)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Investigation of this event is pending and a supplemental report will be sent upon its completion.Additional products: d1: heartware ventricular assist system - battery d4: model #: 1650de / catalog #: 1650de / expiration date: 31-mar-2024 / serial #: (b)(6) d9: no h3: no h4: mfg date: 09-mar-2023 h5: no h6: the codes present in section h6 correspond to components/products that comprise the reported event.D1: heartware ventricular assist system - battery d4: model #: 1650de / catalog #: 1650de / expiration date: 31-mar-2024 / serial #: (b)(6) d9: no h3: no h4: mfg date: 09-mar-2023 h5: no h6: the codes present in section h6 correspond to components/products that comprise the reported event.D1: heartware ventricular assist system - battery d4: model #: 1650de / catalog #: 1650de / expiration date: 31-mar-2024 / serial #: (b)(6) d9: no h3: no h4: mfg date: 09-mar-2023 h5: no h6: the codes present in section h6 correspond to components/products that comprise the reported event.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
It was reported that pioneer batteries were associated with power switching issues while in the patient's ownership and connected medium to long term.The batteries were exchanged.No patient symptoms or complications were reported as a result of this event.
Additional Manufacturer Narrative
A supplemental report is being submitted for analysis and investigation completion additional products: d4: serial or lot#: (b)(6), h3: yes, d4: serial or lot#: (b)(6), h3: yes, d4: serial or lot#: (b)(6), h3: yes, h6: the codes present in section h6 correspond to components/products that comprise the reported event.Product event summary: four (4) batteries (b)(6) were not returned for evaluation.A review of the manufacturing documentation confirmed that the associated devices met all requirements for release.Log file analysis revealed that the controller in use during the reported event (b)(6) contained a feature that records whether a power source experienced a communication error or a disconnection within each 15 minute interval.Analysis of the data log file revealed several instances of premature power switching due to momentary disconnections involving (b)(6) and premature power switching due to communication errors involving (b)(6).Additionally, analysis of the data log file revealed several instances involving (b)(6) where the batteries¿ relative state of charge (rsoc) value were logged between 101-201, which is indicative of a communication error.This is an additional observation not related to the reported event.As a result, the reported power switching event was confirmed.The associated batteries had been lubricated prior to release.Possible root causes of the communication errors can be attributed to momentary disconnections on the communication pins of the controller, the controller not receiving responses from the batteries, and/or due to the packet error checking method detecting bit errors.Based on an investigation conducted under capa pr00574181, a possible root cause of the reported premature power switching event can be attributed to momentary disconnections and communication errors due to fretting corrosion of the controller-port/power-source pins, contamination on the controller receptacle sockets/power source pins, and/or a large spring gap between the controller receptacle spring and trough caused by a damaged receptacle.Even though this capa is now closed, the associated batteries fall in scope of this capa.Investigation of this event is completed and the file will be closed.If new information is received, the file will be re-opened and a supplemental will be submitted.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
A supplemental report is being submitted for a revision to the product event summary.Revised product event summary: four (4) batteries (b)(6) were returned for evaluation.A review of the manufacturing documentation confirmed that the associated devices met all requirements for release.Various analyses were conducted and reviewed in order to evaluate the performance of the returned devices in relation to the reported event.Failure analysis of the returned batteries revealed that the devices passed visual inspection and functional testing.Internal inspection of the batteries did not reveal any anomalies.Log file analysis revealed that the controller in use during the reported event (con301750) contained a feature that records whether a power source experienced a communication error or a disconnection within each 15 minute interval.Analysis of the data log file revealed several instances of premature power switching due to momentary disconnections involving (b)(6) and premature power switching due to communication errors involving (b)(6).Additionally, analysis of the data log file revealed several instances involving (b)(6) where the batteries¿ relative state of charge (rsoc) value were logged between 101-201, which is indicative of a communication error.This is an additional observation not related to the reported event.As a result, the reported power switching event was confirmed.The associated batteries had been lubricated prior to release.Based on an investigation conducted under capa pr00574181, a possible root cause of the reported premature power switching event can be attributed to momentary disconnections and communication errors due to fretting corrosion of the controller-port/power-source pins, contamination on the controller receptacle sockets/power source pins, and/or a large spring gap between the controller receptacle spring and trough caused by a damaged receptacle.Even though this capa is now closed, the associated batteries fall in scope of this capa.Possible root causes of the communication errors can be attributed to momentary disconnections on the communication pins of the controller, the controller not receiving responses from the batteries, and/or due to the packet error checking method detecting bit errors.H6: the codes present in section h6 correspond to components/products that comprise the reported event.Additional products: d1: battery d4: (b)(6) d9: yes, return date: 08-dec-2025 h3: yes d1: battery d4: (b)(6) d9: yes, return date: 08-dec-2025 h3: yes d1: battery d4: (b)(6) d9: yes, return date: 08-dec-2025 h3: yes investigation of this event is completed and the file will be closed.If new information is received, the file will be re-opened and a supplemental will be submitted.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.